MAUDE Adverse Event Report: RESOLVE SURGICAL TECHNOLOGIES CABLE TENSIONER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

RESOLVE SURGICAL TECHNOLOGIES CABLE TENSIONER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 391.201
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: a device history record (dhr) review was conducted: the product was returned to us cq and sent to rti surgical for evaluation.The rti surgical team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that no defects were identified with cable tensioner.The dimensional inspection was not performed due to alleged complaint condition.The cable tensioner was tested as per the supplier specification wi-eng-004.The tensioner failed the calibration test with the following tension measurements: 36.6 kg, 35.2 kg & 34.6 kg.Thus device failed to function as intended.The observed condition in the device was consistent with the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for the cable tensioner.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? the following drawing reflecting the current and manufacture revision was reviewed.Device history lot - part #: 391.201, synthes lot#: p228673, supplier lot #: p228673, released to warehouse: 23dec2015, supplier: (b)(4).No ncrs were generated during production.Device history review - review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that, the patient underwent an open reduction internal fixation surgery for the femoral diaphyseal fracture with cable tensioner in question.During the procedure, the surgeon passes the cable through the plate and applied tension with the cable tensioner which can be applied tension up to 50kg.However, when he applied 20 kg of tension, the knob of the tensioner did not turn and move forward.When the surgeon tried to apply tension many times, there was a feeling that something clogging was gone, and he was finally able to proceed with the cable tensioner.Procedure was completed successfully with thirty(30) minutes of surgical delay.Concomitant device reported: unk - cable/wire: (part# unknown; lot# unknown; quality:1).This report is for one (1) cable tensioner.This is report 1 of 1 for complaint (b)(4).

Brand Name
CABLE TENSIONER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
RESOLVE SURGICAL TECHNOLOGIES
375 river park circle
marquette MI 49855
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key13581281
Report Number1833824-2022-00013
Device Sequence Number4673707
Product Code LXH
UDI-Device Identifier07611819719811
UDI-Public(01)07611819719811
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number391.201
Device Lot NumberP228673
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/26/2022
Initial Report FDA Received Date02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/23/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTACHM-BIT F/TENSION HOLDER; TENSION HOLDER F/TEMP-USE; UNK - CABLE/WIRE; UNK - PLATES: TRAUMA
Patient SexUnknown